Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 21, 2018, 3:04 PM CST for Hot Spring County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 3:04 PM CST (21:04 UTC)
- Expired
- Feb 21, 2018, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.1
The text
As transmitted.
539
WGUS54 KLZK 212104
FFWLZK
ARC059-220000-
/O.NEW.KLZK.FF.W.0008.180221T2104Z-180222T0000Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
304 PM CST WED FEB 21 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
The Ouachita River below Remmel Dam in...
Eastern Hot Spring County in southwestern Arkansas...
* Until 600 PM CST
* At 257 PM CST, Dam Operators reported elevated releases at Remmel
Dam on the Ouachita River.
This is a routine high water event which will result in lowland
flooding along the Ouachita River in Hot Spring County. The current
flow rate from Remmel Dam at 315 PM is forty six thousand four
hundred cubic feet per second. Initial impacts from Remmel Dam
releases will reach the bridge on Interstate 30 near Malvern within
1 to 2 hours, with maximum impacts occurring within the next 2 to 3
hours. Initial impacts will reach Donaldson within the next 3 to 6
hours, with the maximum impacts occurring within the next 6 to 8
hours. Impacts will reach Friendship in about 10 to 12 hours.
Livestock and property should be moved out of the floodplain.
Flooded roadways should be avoided.
* Locations in the warning include but are not limited to areas along
the Ouachita River near Oak Grove, Midway, Friendship, and Jones
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a controlled release. You should be on alert for increasing
releases from Remmel Dam. This is an evolving situation and updates
to this statement will be made as more information becomes available.
Do not attempt to drive through flooded roadways. Turn around, don't
drown.
&&
LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
3435 9291 3429 9293 3422 9300 3420 9298
3424 9293 3433 9285 3438 9282 3443 9285
3444 9289
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 11:45 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 21, 11:45 AM CST, 3 hours 19 minutes before
Area Forecast Discussion...Updated National Weather Service Little Rock AR 1145 AM CST Wed Feb 21 2018 .AVIATION... Widespread MVFR conditions with patchy IFR conditions will be seen today, with continued rain, showers and a few thunderstorms in the south. The area of rain will continue to move slowly east through the day, while some ceilings will lift to VFR a bit over northern AR, while staying mainly MVFR with patchy IFR over central to southern AR. Winds will be north to northeast at 5 to 15 mph with some gusts to around 20 mph. (59) && .SHORT TERM...Today Through Thursday Night Rain was slowly building to the southeast early this morning, and gradually tapering off in northwest Arkansas. It was becoming progressively colder. In fact, readings were around freezing in portions of Boone and Newton Counties, with some freezing rain reported. Given that ice amounts will be spotty/light, opted to issue a Special Weather Statement to address the possibility of slick spots on bridges/overpasses. Otherwise, this heavy rain event will now shift into the southeast half of the state today/tonight. Precipitation will be along/north of a cold front that will stall in far southeast Arkansas or northern Louisiana. It appears the south/east will get another two to four inches of liquid, with a Flood Watch for that part of the region. The watch farther north/west will expire this morning. Heavy rain may linger in the southeast Thursday morning, and that may be followed by a brief lull. The front will then push back to the north, with a new round of showers/isolated thunderstorms across the north/west Thursday night. A Flood Watch may be needed as rain could become excessive. Temperatures through the near term will not vary much. Readings will generally be below average during the daytime, and above average at night. && .LONG TERM...Friday Through Wednesday Unfortunately, a similar overall pattern will be in place at the start of the long term portion of the forecast which will provide continued chances for rain and flooding across the state. Upper ridge will be parked off the southeast Atlantic Coast with a large trough tracking across the Rockies toward the Northern Plains. Here locally, this will continue to provide southwesterly flow and abundant moisture to the state. Any disturbance that traverses the flow will help initiate showers and thunderstorms. By Saturday, a more robust shortwave will round the base of the trough and make its way northeast across the Southern Plains. Temperatures at the surface will be in the 60s and 70s, with dewpoints in the 60s for much of the area as well. 00z model guidance suggests some instability in place across the state with 50kts of shear as well. Low level jet will likely ramp up across eastern parts of the state during the afternoon hours. With the persistent ridging in place across the southeast, the strength and location of the approaching shortwave is in question and will likely determine any true threat for severe weather on Saturday. Stay tuned for updates, plenty of time for things to change. A cold front will make its way through the state Saturday night into Sunday, providing cooler, near normal temperatures to the area. Dry weather may be in place from Sunday into the early part of next week. But, it definitely doesn't look like a quiet (dry) period ahead. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 44 38 52 49 / 100 90 40 80 Camden AR 60 47 58 57 / 100 100 60 60 Harrison AR 34 34 50 46 / 50 50 40 90 Hot Springs AR 52 43 54 52 / 100 90 50 80 Little Rock AR 52 43 53 52 / 100 100 50 80 Monticello AR 62 48 60 59 / 100 100 80 40 Mount Ida AR 48 43 55 52 / 100 80 50 80 Mountain Home AR 36 34 51 47 / 60 60 40 90 Newport AR 47 39 52 51 / 100 90 40 80 Pine Bluff AR 57 45 56 54 / 100 100 70 60 Russellville AR 45 40 53 50 / 80 70 40 90 Searcy AR 50 41 52 51 / 100 90 50 80 Stuttgart AR 54 43 54 54 / 100 100 60 60 && .LZK Watches/Warnings/Advisories... Flood Watch through late tonight FOR Clark-Cleburne-Dallas- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Lonoke- Montgomery-Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White- Woodruff. Flood Watch until 6 AM CST early this morning FOR Baxter-Boone- Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Pope-Scott- Searcy-Sharp-Stone-Van Buren-Yell. Flood Watch through Thursday morning FOR Arkansas-Bradley- Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe. && Short Term...46 / Long Term...67
Hazardous weather outlook, Feb 21, 2:45 PM CST, 19 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 245 PM CST Wed Feb 21 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 245 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Rest of Today and Tonight Flood and flash flood watches remain in effect for much of Arkansas. Areas of rain, heavy at times, and isolated thunderstorms will continue to affect much of central and southern Arkansas, while lowering over northern Arkansas. River levels are coming up and areas of flooding have been reported. Tonight, most of the rain will be seen over southern and the eastern half of Arkansas. Precipitation will tend to taper off or become more spotty in the northwest, also where temperatures will be around freezing some spotty winter precipitation will be possible. No accumulations are expected. In much of the south and east, rain will continue tonight, and be heavy at times. The threat for flooding will continue. Two to five plus inches of rain have fallen over much of Arkansas, and one to two more inches of rain may be seen tonight through Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Some rainfall will linger through the morning hours Thursday, mainly across southeastern portions of the area. Any rain that falls would likely only worsen expected flooding conditions. Additional heavy rainfall will return to the forecast by late Thursday through Sunday morning as the aforementioned front moves back to the north over the region. Rainfall totals across the state from Thursday through Sunday morning will likely be in the two to four inch range for many areas. As a result, the threat for widespread river and flash flooding will continue to increase throughout the week and into the weekend. Severe weather may be possible on Saturday as an upper level storm system approaches from the west. Even with well above normal temperatures expected and abundant moisture in place, certain atmospheric conditions appear to limit the severe weather threat. Be sure to monitor the latest forecast and outlooks for more information regarding this severe weather chance. .Spotter Information Statement... Flooding will continue to be a concern across Arkansas, and any significant reports are requested. Otherwise, due to a low severe weather concern, spotter activation is not anticipated through Friday. If there are severe storms, they appear most likely this weekend, and spotter activation may be required. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/67/59
In the hours before
Local storm report, Feb 21, 9:56 AM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN WEST LITTLE ROCK 34.77N 92.41W
02/21/2018 M5.00 INCH PULASKI AR SOCIAL MEDIA
HEAVY RAIN BROUGHT 5 INCHES OF RAIN AS OF 9 AM TO WEST
LITTLE ROCK BEHIND KROGER ON CHENAL.
&&
51Local storm report, Feb 21, 9:59 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD AVILLA 34.68N 92.58W
02/21/2018 SALINE AR DEPT OF HIGHWAYS
MULTIPLE ROADS ARE FLOODED WITH WATER RUNNING OVER THEM
IN SEARCY COUNTY.
&&
EVENT NUMBER LZK1800060
CROSSLocal storm report, Feb 21, 10:31 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN HOT SPRINGS 34.50N 93.05W
02/21/2018 M4.60 INCH GARLAND AR SOCIAL MEDIA
SINCE 7 PM 2/20/18 4.60 INCHES FELL ON CARPENTER DAM RD.
AT HOT SPRINGS
&&
51Local storm report, Feb 21, 11:19 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 N MARCHE 34.87N 92.36W
02/21/2018 PULASKI AR NEWSPAPER
STUDENTS RESCUED FROM SCHOOL BUS THAT DROVE OFF FLOODED
ROAD
&&
EVENT NUMBER LZK1800062
CROSSSpecial weather statement, Feb 21, 12:27 PM CST, 2 hours 37 minutes before
Special Weather Statement National Weather Service Little Rock AR 1227 PM CST Wed Feb 21 2018 ARZ003>005-012>014-023-212200- Boone-Marion-Baxter-Newton-Searcy-Stone-Van Buren- Including the cities of Harrison, Omaha, Lead Hill, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Norfork, Gassville, Jasper, Western Grove, Deer, Marshall, Leslie, Gilbert, Mountain View, Fox, Timbo, Allison, Fairfield Bay, Clinton, Bee Branch, and Damascus 1227 PM CST Wed Feb 21 2018 ...Light Freezing Rain Expected This Afternoon... Light freezing rain will continue this afternoon across portions of north central Arkansas. With temperatures hovering close to or just below the freezing mark, light ice accumulation will be possible. Other than a few icy patches on bridges and overpasses, widespread travel problems are not expected. There may also be a minor glaze of ice on elevated objects, especially in the higher elevations. 44
Local storm report, Feb 21, 12:59 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLOOD GLENWOOD 34.33N 93.55W
02/21/2018 PIKE AR SOCIAL MEDIA
WATER WAS OVER THE ROAD NEAR GLENWOOD, OVER A LOW WATER
CROSSING BRIDGE.
&&
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:17 PM CST | Special Weather Statement | LZK | Garland, Montgomery | 43 min |
| Feb 20, 7:11 PM CST | Special Weather Statement | LZK | Conway, Perry, Saline | 49 min |
| Feb 20, 8:37 PM CST | Special Weather Statement | LZK | Cleburne, Independence, Stone, White | 38 min |
| Feb 21, 5:27 AM CST | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Montgomery, Perry, Pulaski and 1 more | 7 hr |
| Feb 21, 6:31 AM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 6:53 AM CST | Flash Flood Warning | LZK | Montgomery, Polk, Scott | 3 hr |
| Feb 21, 7:46 AM CST | River Flood Warning | LZK | Yell | 49 hr |
| Feb 21, 8:30 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 3 more | 4 hr |
| Feb 21, 8:46 AM CST | Flash Flood Warning | LZK | Lonoke, Prairie, White | 3 hr |
| Feb 21, 9:21 AM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 10:56 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 20 days |
| Feb 21, 11:01 AM CST | River Flood Warning | LZK | White, Woodruff | 29 days |
| Feb 21, 11:59 AM CST | Areal Flood Warning | LZK | Clark, Dallas, Faulkner, Garland, Hot Spring, Montgomery and 4 more | 6 hr |
| Feb 21, 12:07 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 7 more | 6 hr |
| Feb 21, 12:15 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 2:48 PM CST | Areal Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Grant and 6 more | 15 hr |
| Feb 21, 3:55 PM CST | Winter Weather Advisory | LZK | Baxter, Fulton, Izard, Marion, Stone | 14 hr |
| Feb 21, 3:57 PM CST | River Flood Warning | LZK | Yell | 5 days |
| Feb 21, 4:21 PM CST | Flash Flood Warning | LZK | Desha, Drew, Lincoln | 3 hr |
| Feb 21, 5:02 PM CST | Areal Flood Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 3 more | 118 min |
| Feb 21, 5:49 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 6 more | 12 hr |
| Feb 21, 5:53 PM CST | Areal Flood Warning | LZK | Clark, Dallas, Garland, Hot Spring, Logan, Montgomery and 6 more | 6 hr |
| Feb 21, 5:56 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.